HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Pain Management (https://www.healthboards.com/boards/pain-management/)
-   -   Fentanyl Patch 50 & Percecet 10/325 =not working, HELP! (https://www.healthboards.com/boards/pain-management/578767-fentanyl-patch-50-percecet-10-325-not-working-help.html)

sandollar 02-12-2008 08:34 PM

Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
[COLOR="Indigo"][B]I can't take Avinza, it caused me to Hyperventalate among other things.
So he put on the Percocet 10/325 with my Fentanyl 50 patches, but I don't get any pain relief. He only allows me 1 Percocet every 12 hours. He said I would be too drugged with a higher dose. He knows I am COMPLETELY against a higher dose of Fentanyl due to the problems of coming off of them in the future.
Sunday I ended up in the ER with Kidney Stones and they said they would have to remove my Fentanyl Patch (a newly put on one) to treat me, so that was trashed, so they could give me Dilaudid, Fentanyl by Inj among other things.
I have had 2 spinal fusions 2-3 months apart, A pinched Nerve (Sciatica), DDD, DJD, OsteoArthritis, Double Knee Surgery (failed) another in the near future, possibly mini knee Replacements soon. I have to walk with a cane due to the severe pain, I cannot sit without several pillows sue to a VERY painful tailbone.
But all he keeps telling me in is I would be TOO sedated if he increased my Percocet.
My currect meds are:
Xanax 4mg daily
Wellbutrin 300mg daily
Lunesta 3mg Nightly
Topamax 200mg daily
So I don't understand, is he just being cautious? I have asked him several times to increase my Percocet to 3 X daily but he keeps saying I would be too Sedated.
I am so tired of being in pain 24/7
[U]What could happen if I tell him the Percocets are not working?? I am afraid I will lose what little I AM getting.[/U]
Thank You,
Sandollar[/B][/COLOR]

forginon 02-12-2008 09:58 PM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
IMHO this is not a problem to solve with short acting meds. You said yourself that you're tired of being in pain 24/7. One additional Percocet won't solve this. This requires better around-the-clock coverage, currently provided by your patches. FWIW I would add one 12.5mcg patch to the 50s you already use. Pain kills the sedating effect of opioids, so an increase to your patch dose shouldn't make you any more drugged than you are now.

Just my opinion.

steve

sandollar 02-12-2008 10:29 PM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
[B][COLOR="Indigo"]The thing is, I am not drugged or sedated at all!! He is very old and being overly cautious. I used to be on the 50 patch 3 years ago, and when I was taken off of it, I felt like I was going into seizures, thats why I am afraid to go any higher. I hated that.
Isn't there anything else that might help? Is Oxycodone and Oxycontin the same thing?
I think his reasoning is if people like us were in a car accident or needed surgery it is harder to sedate us. And I have found out he is right. Even with a Kidney stone, they had a hard time and never did get rid of all the pain.
Thanks,
Sandollar[/B][/COLOR]

whitfield 02-13-2008 05:07 AM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
Sandollar--what brand is your patch? I only ask because if it is Mylan(blue box), then I would get another brand--either Watson or Sandoz and see if they help you more--in any case it takes a couple days for the full effect--just a thought-whit

lizzybrog80 02-13-2008 07:32 AM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
I agree - sounds like the only way you're going to get better pain relief is to increase your patch. I know you're scared of coming off them - it has to be a very gradual taper. I am terrifief of coming off of everything - I try not to think about it, b/c regardless, I deserve to live a relatively pain-free life now. I'll deal with the stress of coming off it later. Right now, the benefits outweigh the risk of tolerance. I may be wrong, but I can't imagine that coming off 75 mcg is that much worse than coming off 50 mcg. It's all going to be bad, but if you do it right with the help of a doc, you'll make it through. Good luck!

forginon 02-13-2008 07:54 AM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
It's not the specific medication that makes coming off narcotics hard or harder, but the dose. If memory serves, the 50mcg patch is roughly equal to 60mg morphine. Coming off of either one would be about the same symptom wise. When I detoxed off of the fentanyl patch I was coming off of using 2 100mcg patches every 48 hours and eight 1,600 Axtiq lozenges daily. Talk about withdrawals! So, to me, coming off of anything less than 100mcg sounds like a walk in the park. But it's all relative. If you haven't done it before then it is hard and no one can say otherwise. You just have to decide whether to suffer on a daily basis now, and then suffer again when going off, or have pain relief 24/7 and suffer later. And these days docs have so many tools available to help when one goes off of narcotics. One of the most effective is a really slow taper, really slow. If you can get your doc to agree that he'll go that way when the time comes, then you you get a win-win situation for relief now and "ease" of stopping later.

steve

slipperyslope 02-13-2008 01:12 PM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
I so hate to see someone suffering so badly because a DR is to scared to give you the proper amount of opiates to help at least get your pain down to a tolerable level. you will need to call your Dr and tell him your in extreme pain and that you need to either switch your base med to something else like oxycontin, methadone, or ask him to increase your pain patch to a higher level. There is really no need to suffer. I would call your DR asap and make an apt and get in to see him so something can be done. It sounds to me like 1 or 2 percocets is not going to do anything for you, as your in to much pain around the clock so your base med is not working properly.

I hope you can talk to your Dr about this and just ask him what you should do. Don't hint or complain, ask for something else or for a higher dose of the patch. if he isn't willing to help you, see if you can find a new Dr who can.

I hope it all works out for you.

SS

brianpain33 02-13-2008 01:20 PM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
Sandollar:
I agree with Steve that you should probably go up on the patch. You are worried about the withdrawal but with all of your medical problems it sounds like you might need pain relief for the rest of your life and that is REALLY, REALLY DIFFICULT to accept. I know that the

50mcg fentanyl patch = appx. (18 x 5mg percocets)

So you can see why adding 1 or 2 Percocets is not really going to do anything. If you add the 12.5 mcg patch it would work out to:

62mcg fentanyl patch = appx (22 x 5mg percocets)

I can tell you that having to put on 2 patches is a pain and you might as well just go up to the 75mcg patch which would be:

75mcg fentanyl patch = appx (27 x 5mg Percocets)

So essentially you would be going up by the equivalent of appx. 9 Percocets/day if you go up to the 75mcg patch. I think this would be your best choice right now. You need to realize and accept the fact that you may need to be on these the rest of your life. It comes down to the choice of either

1. stay where you are at and deal with the pain that you are in

2. increase the patch to 75mcg and potentially get alot better pain relief

Its your choice. Let us know what you decide and how it goes. Good luck

Brian

sandollar 02-13-2008 07:16 PM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
[COLOR="Purple"]I got in to see my PM today but he wouldn't change anything at all. He wants to wait until Next Tuesday when I see my knee surgeon again and see what else happens there first.
Then within 4 weeks if I don't need anymore knee surgery, I can ask him to raise the patch.

[U]He has me on the NAME BRAND "DURAGESIC". It's the only one he uses.[/U]

It's gonna be a LONG 4 weeks!!
Sandollar[/COLOR]

sandollar 02-26-2008 06:39 PM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
Hi Everyone,
My knee Doctor decided to do NOTHING and told me to just deal with the pain. (A new post in the beginning), so I decided when I go to my next appt with PM, I will go up on the 75 patch.
And we will see what happens about BT pain meds.
Thank You for all your help,
Sandollar

brianpain33 02-26-2008 06:51 PM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
sandollar:
What would you rate your pain now with your current meds? What are you hoping to get down to? I would call the PM doc and tell him you saw your knee doctor who is going to do nothing so could we increase my meds? Just a thought instead of having to suffer and wait.

Brian

sandollar 02-26-2008 07:02 PM

Re: Fentanyl Patch 50 & Percecet 10/325 =not working, HELP!
 
My Constant pain level is always a 10+, my husband threw me out of our bedroom, he says I cry and moan in my sleep. I would love just to be down to a 5.
I have 12 more days before I see my PM again. BUt the day after tomorrow I have to have a Radiofrequency Ablation done.
Sandollar


All times are GMT -7. The time now is 10:41 PM.